Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 17, 2021Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Dec 17, 2021, 7:49 PM CST for Pittsburg County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 17, 2021, 7:49 PM CST (01:49 UTC)
Expired
Dec 17, 2021, 8:15 PM CST
In force
26 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS84 KTSA 180149
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
749 PM CST Fri Dec 17 2021
 
OKZ073-180215-
Pittsburg OK-
749 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of west central
Pittsburg County through 815 PM CST...

At 749 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
south of Stuart, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Savanna...                        Haywood...
Scipio...                         Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3496 9609 3509 9591 3484 9578 3478 9609
TIME...MOT...LOC 0149Z 242DEG 30KT 3485 9609 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 17, 5:49 PM CST, 2 hours earlier.

Area forecast discussion, Dec 17, 5:49 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
549 PM CST Fri Dec 17 2021

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 127 PM CST Fri Dec 17 2021

Flooding threat increasing this afternoon across portions of
east-central Oklahoma and northwest Arkansas as thunderstorms with
heavy rainfall continue to train over the same areas. Warm front
continues to lift slowly north, currently located just south of
I-40. South of boundary in the warm sector across southeast
Oklahoma, MLCAPES are forecast to climb to around 1500 J/kg by mid
to late afternoon. A few strong to severe surface based storms
will be possible near the front with damaging winds and marginally
severe hail possible. To a lesser extent, a limited tornado
threat can not be ruled out given the low level shear profiles
progged this afternoon/evening.

The main threat this afternoon through tonight remains the potential
for heavy rain and flash flooding, some locally significant.
PWATs have climbed to near historical levels for this time of year
(1.4 inches) and with very strong 925-850 mb moisture transport
persisting, storms will continue to train over the same areas
with heavy rainfall likely. Widespread 2-3 inch rain amounts are
expected with the potential for 5-6 inches locally. A few counties
could still be added on the north/south side of the flood watch,
but for now, current configuration looks good. The heavier rainfall
will begin to shift southeast of the region late tonight/early
Saturday morning with the flooding threat decreasing as cold front
sweeps south.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 127 PM CST Fri Dec 17 2021

A more tranquil weather pattern is expected this weekend through
much of next week as series of cold fronts move through the region
with limited chances for rainfall. Temperatures will remain below
normal this weekend with a slow warming trend through the work
week. We should see high temperatures back into the 60s by late
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 544 PM CST Fri Dec 17 2021

IFR to MVFR conditions will continue this evening at the northeast
Oklahoma and far northwest Arkansas sites to the north of a nearly
stationary frontal boundary that may ooze a bit south this evening
due to persistent convection to its north. This convection will
generally remain south of KBVO, but will affect the other sites
north of the frontal boundary.

A stronger cold front will sweep southeast across the area later
this evening and overnight, with a period of MVFR to IFR ceilings
in its wake. VFR conditions will return to the northeast Oklahoma
sites by later tonight, and to the southeast Oklahoma and northwest
Arkansas sites by Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   38  45  22  46 /  40   0   0   0
FSM   45  51  28  48 / 100  30   0   0
MLC   41  48  25  46 / 100  20   0   0
BVO   33  43  19  43 /  30   0   0   0
FYV   37  47  21  47 / 100  10   0   0
BYV   39  45  25  45 / 100  10   0   0
MKO   39  45  24  43 /  90  10   0   0
MIO   35  42  21  43 /  40   0   0   0
F10   39  46  23  44 /  80  10   0   0
HHW   45  52  28  47 / 100  50   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ063-068>076.

AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
     029.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...05
Hazardous weather outlook, Dec 17, 5:24 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
524 PM CST Fri Dec 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
524 PM CST Fri Dec 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma into Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...East Central and Southeast Oklahoma and also Western
		Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue to spread east and
northeast into this evening ahead of a cold front moving into
northeast Oklahoma. Majority of the activity should be mainly
along and south of Interstate 44 in eastern Oklahoma and also
across northwest Arkansas. A second frontal boundary near
Interstate 40 combined with instability across Southeast Oklahoma
was allowing for a severe weather potential with hail to the size
of quarters and damaging winds the primary threats. A non zero
tornado potential also remained possible along and south of this
second boundary in southeast Oklahoma. These severe potentials
will remain possible into the evening hours.

Ample amounts of moisture over the region was also creating
periods of heavy rainfall with increasing flash flood conditions
across parts of east central and southeast Oklahoma as well as
northwest Arkansas. Additional rainfall of 1 to 2 inches and
locally higher remain possible into tonight across these
locations. A Flood Watch remains in effect through tonight.

Showers and thunderstorms are expected to begin pushing southeast
across the region mid evening into the overnight hours as the cold
front sweeps through eastern Oklahoma and northwest Arkansas.
Severe potentials are forecast to weaken overnight tonight with
precipitation exiting southeast Oklahoma and western Arkansas
Saturday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Breezy north winds and much colder weather are forecast for
Saturday. Dry weather will continue into next week along with a
modest warming trend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 17, 6:43 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
643 PM CST Fri Dec 17 2021

OKZ070-071-073-074-180115-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
643 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of western Haskell,
east central McIntosh, northeastern Pittsburg and southeastern
Muskogee Counties through 715 PM CST...

At 643 PM CST, Doppler radar indicated a strong thunderstorm 5 miles
west of Enterprise, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Stigler...                        Quinton...
Porum...                          Webbers Falls...
Whitefield...                     Kinta...
Briartown...                      Enterprise...

This includes Interstate 40 in Oklahoma between mile markers 285 and
288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3534 9557 3550 9511 3549 9510 3510 9501
      3515 9555
TIME...MOT...LOC 0043Z 252DEG 30KT 3521 9547

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 17, 6:47 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CST Fri Dec 17 2021

OKZ073-180115-
Pittsburg OK-
647 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of northwestern
Pittsburg County through 715 PM CST...

At 647 PM CST, Doppler radar indicated a strong thunderstorm over
Stuart, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Mcalester...                      Krebs...
Savanna...                        Alderson...
Indianola...                      Mcalester Regional Airport...
Haywood...                        Scipio...
Arpelar...                        Bache...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9608 3506 9607 3509 9606 3510 9605
      3515 9593 3514 9591 3516 9588 3520 9579
      3518 9576 3519 9575 3518 9571 3486 9561
      3480 9609
TIME...MOT...LOC 0047Z 244DEG 32KT 3490 9613

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 17, 7:15 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 PM CST Fri Dec 17 2021

OKZ068-070-072-074-180145-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
715 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of northeastern
Haskell, western Sequoyah, southeastern Cherokee and east central
Muskogee Counties through 745 PM CST...

At 715 PM CST, Doppler radar indicated a strong thunderstorm 6 miles
south of Webbers Falls, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Sallisaw...                       Vian...
Gore...                           Webbers Falls...
Gans...                           Marble City...
Tamaha...                         Brushy Lake State Park...
Mc Key...                         Box...

This includes Interstate 40 in Oklahoma between mile markers 285 and
315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 9508 3548 9516 3575 9485 3567 9481
      3564 9481 3564 9479 3539 9465
TIME...MOT...LOC 0115Z 244DEG 31KT 3541 9512

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 17, 7:17 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CST Fri Dec 17 2021

OKZ071-073>075-180145-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
717 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of southwestern
Haskell, southeastern McIntosh, northwestern Latimer and central
Pittsburg Counties through 745 PM CST...

At 716 PM CST, Doppler radar indicated a cluster of strong
thunderstorms 6 miles southeast of Scipio, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Krebs...
Quinton...                        Crowder...
Alderson...                       Canadian...
Indianola...                      Haywood...
Blocker...                        Robbers Cave State Park...
Arrowhead State Park...           Mcalester Regional Airport...
Scipio...                         Arpelar...
Dow...                            Bache...
Featherston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3511 9604 3512 9603 3512 9601 3513 9601
      3541 9545 3491 9528 3482 9598 3510 9606
TIME...MOT...LOC 0116Z 244DEG 31KT 3502 9585

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 17, 7:41 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CST Fri Dec 17 2021

OKZ070-071-073>075-180215-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-McIntosh OK-
741 PM CST Fri Dec 17 2021

...Strong thunderstorms will impact portions of western Haskell,
southeastern McIntosh, northwestern Latimer, northeastern Pittsburg
and southeastern Muskogee Counties through 815 PM CST...

At 741 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Enterprise to 2 miles east
of Mcalester Regional Airport. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Mcalester...                      Wilburton...
Eufaula...                        Stigler...
Krebs...                          Quinton...
Porum...                          Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Briartown...                      Blocker...
Robbers Cave State Park...        Arrowhead State Park...
Mcalester Regional Airport...     Enterprise...
Gowen...                          Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3531 9557 3543 9509 3489 9515 3485 9583
TIME...MOT...LOC 0141Z 242DEG 30KT 3527 9545 3488 9573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 17, 7:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 PM CST Fri Dec 17 2021

OKZ073-180215-
Pittsburg OK-
749 PM CST Fri Dec 17 2021

...A strong thunderstorm will impact portions of west central
Pittsburg County through 815 PM CST...

At 749 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
south of Stuart, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Savanna...                        Haywood...
Scipio...                         Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9609 3509 9591 3484 9578 3478 9609
TIME...MOT...LOC 0149Z 242DEG 30KT 3485 9609

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 6:12 PM CSTSpecial Weather StatementTSAMcIntosh33 min
Dec 17, 6:43 PM CSTSpecial Weather StatementTSAHaskell32 min
Dec 17, 6:47 PM CSTSpecial Weather StatementTSAPittsburg28 min
Dec 17, 6:48 PM CSTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg4 hr
Dec 17, 7:11 PM CSTRiver Flood WarningTSAAdair, Cherokee, Delaware40 hr
Dec 17, 7:15 PM CSTSpecial Weather StatementTSASequoyah30 min
Dec 17, 7:17 PM CSTRiver Flood AdvisoryTSACherokee, Delaware24 hr
Dec 17, 7:17 PM CSTSpecial Weather StatementTSAPittsburg28 min
Dec 17, 7:41 PM CSTSpecial Weather StatementTSAPittsburg34 min
Dec 17, 8:10 PM CSTSpecial Weather StatementTSAPittsburg35 min
Dec 17, 8:15 PM CSTSpecial Weather StatementTSAPittsburg30 min
Dec 17, 8:39 PM CSTSpecial Weather StatementTSALatimer36 min
Dec 17, 8:43 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg36 min
Dec 17, 9:18 PM CSTSpecial Weather StatementTSAHaskell42 min
Dec 17, 9:46 PM CSTSpecial Weather StatementTSASequoyah44 min
Dec 17, 10:27 PM CSTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah4 hr
Dec 17, 11:50 PM CSTAreal Flood AdvisoryTSALatimer, LeFlore4 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.